Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 104, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 3, 2011, 3:44 PM EST. It took effect at Dec 3, 2011, 11:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2011, 3:44 PM EST (20:44 UTC)
- In effect from
- Dec 3, 2011, 11:00 PM EST
- Expired
- Dec 5, 2011, 2:00 AM EST
- In force
- 27 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
742 WHUS71 KBUF 032044 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 344 PM EST SAT DEC 3 2011 LEZ040-041-040500- /O.NEW.KBUF.SC.Y.0104.111204T0600Z-111205T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 344 PM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SUNDAY TO 1 AM EST MONDAY. * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...AS HIGH AS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-040500- /O.NEW.KBUF.SC.Y.0104.111204T0400Z-111205T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 344 PM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EST SUNDAY. * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...AS HIGH AS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR/TMA
7 follow-up statements
118 WHUS71 KBUF 040206 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 906 PM EST SAT DEC 3 2011 LEZ040-041-041015- /O.CON.KBUF.SC.Y.0104.111204T0600Z-111205T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 906 PM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO 1 AM EST MONDAY... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-041015- /O.CON.KBUF.SC.Y.0104.111204T0400Z-111205T0400Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 906 PM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST SUNDAY... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
595 WHUS71 KBUF 040852 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 352 AM EST SUN DEC 4 2011 LOZ044-041700- /O.EXB.KBUF.SC.Y.0104.000000T0000Z-111205T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 352 AM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-041700- /O.EXT.KBUF.SC.Y.0104.000000T0000Z-111205T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 352 AM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-041700- /O.EXT.KBUF.SC.Y.0104.000000T0000Z-111205T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 352 AM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
110 WHUS71 KBUF 041441 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 941 AM EST SUN DEC 4 2011 LEZ040-041-042245- /O.CON.KBUF.SC.Y.0104.000000T0000Z-111205T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 941 AM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-042245- /O.CON.KBUF.SC.Y.0104.000000T0000Z-111205T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 941 AM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-042245- /O.CON.KBUF.SC.Y.0104.000000T0000Z-111205T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 941 AM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
957 WHUS71 KBUF 042054 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 354 PM EST SUN DEC 4 2011 LEZ040-041-050100- /O.EXT.KBUF.SC.Y.0104.000000T0000Z-111205T0100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 354 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-050500- /O.EXT.KBUF.SC.Y.0104.000000T0000Z-111205T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 354 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST MONDAY... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-050100- /O.EXT.KBUF.SC.Y.0104.000000T0000Z-111205T0100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 354 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
223 WHUS71 KBUF 042238 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 538 PM EST SUN DEC 4 2011 LEZ040-041-042345- /O.CAN.KBUF.SC.Y.0104.000000T0000Z-111205T0100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 538 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ045-050645- /O.CON.KBUF.SC.Y.0104.000000T0000Z-111205T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 538 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-050100- /O.CON.KBUF.SC.Y.0104.000000T0000Z-111205T0100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 538 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
022 WHUS71 KBUF 050052 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 752 PM EST SUN DEC 4 2011 LOZ044-050200- /O.CAN.KBUF.SC.Y.0104.000000T0000Z-111205T0100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 752 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ045-050700- /O.CON.KBUF.SC.Y.0104.000000T0000Z-111205T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 752 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
368 WHUS71 KBUF 050231 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 931 PM EST SUN DEC 4 2011 LOZ045-050700- /O.CON.KBUF.SC.Y.0104.000000T0000Z-111205T0700Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 931 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 3:26 PM EST, 18 minutes earlier.
Area forecast discussion, Dec 3, 3:26 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
326 PM EST SAT DEC 3 2011
.SYNOPSIS...
HIGH PRESSURE ALONG THE EAST COAST WILL DRIFT OFF SHORE SUNDAY...
BRINGING A PERIOD OF DRY AND MILD WEATHER FOR THE END OF THE
WEEKEND. A SLOW MOVING FRONTAL SYSTEM WILL MOVE ACROSS THE GREAT
LAKES REGION BRINGING SOME RAIN TO WESTERN NEW YORK LATE SUNDAY AND
SUNDAY NIGHT. UNSETTLED WEATHER WILL THEN CONTINUE FOR ALL OF
WESTERN AND CENTRAL NEW YORK THOUGH MIDWEEK WITH RAIN LIKELY AT
TIMES...EVENTUALLY MIXING WITH AND CHANGING OVER TO SNOW.
&&
.NEAR TERM /THROUGH SUNDAY/...
CIRRUS LEVEL CANOPY WILL CONTINUE TO ESTABLISH ITSELF OVER WESTERN
AND CENTRAL NEW YORK TONIGHT...AS A LOW PRESSURE SYSTEM DEVELOPS
THROUGH THE UPPER MIDWEST AND WESTERN GREAT LAKES. LATEST SATELLITE
TRENDS SUGGEST THAT THE BULK OF UPSTREAM THICKER CLOUD COVER WILL
REMAIN NORTH AND WEST OF THE AREA TONIGHT. SOUTHERLY WINDS WILL BE
ON THE INCREASE ACROSS WESTERN NEW YORK TONIGHT AHEAD OF THE
DEVELOPING LOW AS A LOW LEVEL JET OF 40 TO 50 KNOTS MOVES OVER THE
AREA. BREEZIEST CONDITIONS WILL BE FOUND ACROSS HIGH TERRAIN OF THE
ALLEGANY PLATEAU AND ALONG THE LAKE NEAR THE CHAUTAUQUA RIDGE WHERE
DOWNSLOPING WINDS COULD LEAD TO GUSTS OF 30 TO 40 MPH OVERNIGHT.
INCREASING SOUTHERLY WINDS/WARM ADVECTION AND ASSOCIATED DOWNSLOPING
PLUS INCREASING CLOUD COVER WILL YIELD MILDER TEMPERATURES THAT
WILL REMAIN STEADY MAINLY IN THE MID TO UPPER 30S...WITH 40S
POSSIBLE IN DOWNSLOPING AREAS NEAR LAKE ERIE.
SUNDAY...A WELL DEFINED UPSTREAM LOW LEVEL BAROCLINIC ZONE WILL
ALIGN WITH THE MEAN SOUTHWEST FLOW ALOFT. THIS SHOULD SLOW THE
INCOMING PRECIPITATION SHIELD WITH THE BULK OF THE DAY LOOKING
DRY. MODEL CONSENSUS IS TO BRING THE LEADING EDGE OF PRECIPITATION
INTO WESTERN SECTIONS BY MID TO LATE AFTERNOON. THIS IS ALSO A
SUGGESTION OF OVERALL WEAKENING OF THE SYSTEM... AS THE PRIMARY
UPPER AIR SUPPORT LIFTS NORTH ACROSS ONTARIO AND QUEBEC CAUSING
THE FORCING ASSOCIATED WITH THE BAROCLINIC ZONE TO DIMINISH.
PRESENCE OF DRY AIR IN LOWER LEVEL INITIALLY ALSO SUPPORTS A LATER
STARTING TIME TO THE PRECIPITATION...POSSIBLY KEEPING THE ENTIRE
AREA DRY. A WELL MIXED ENVIRONMENT WILL LEAD TO BREEZY CONDITIONS
ONCE AGAIN WITH WIND GUSTS OF 25 TO 35 MPH LIKELY ACROSS MOST
LOCATIONS. SOUTHERLY WINDS WILL CONTINUE THE FLOW OF MILD AIR
NORTHWARD WITH HIGHS WELL ABOVE NORMAL INTO THE LOWER TO MID
50S...ESPECIALLY IN FAVORED DOWNSLOPE AREAS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
DURING SUNDAY NIGHT...LOW PRESSURE WILL LIFT FROM CENTRAL QUEBEC
INTO LABRADOR...WHILE SWINGING ITS ASSOCIATED WEAK COLD FRONT INTO
OUR AREA IN THE PROCESS. THIS BOUNDARY WILL ONLY HAVE LIMITED
MOISTURE AND LIFT TO WORK WITH...AND WILL EVENTUALLY STALL OUT
ACROSS FAR WESTERN NEW YORK AS IT BECOMES ORIENTED INCREASINGLY
PARALLEL TO THE LARGE-SCALE UPPER LEVEL FLOW. AT THIS POINT...EXPECT
JUST SOME SCATTERED LIGHT SHOWERS AS THE FRONT PUSHES INTO THE AREA
AND STALLS...WITH ANY SHOWER ACTIVITY PERHAPS GETTING SOME HELP
FROM THE RIGHT REAR QUAD OF A 150+ KT UPPER LEVEL JET PASSING ACROSS
ONTARIO AND QUEBEC. WITH LITTLE CHANGE IN AIRMASS EXPECTED...TEMPS
SHOULD REMAIN WELL ABOVE AVERAGE THROUGH THE NIGHT...WITH LOWS
GENERALLY RANGING FROM THE UPPER 30S IN INTERIOR SECTIONS OF THE
SOUTHERN TIER AND NORTH COUNTRY...TO THE LOWER/MID 40S ACROSS THE
LAKE PLAINS.
MONDAY AND MONDAY NIGHT...DEVELOPING LOW PRESSURE OVER THE TENNESSEE
VALLEY WILL LIFT NORTHEAST ALONG THE STALLED OUT FRONTAL BOUNDARY...
EVENTUALLY REACHING A POSITION SOMEWHERE BETWEEN CENTRAL NEW YORK
AND FAR WESTERN NEW ENGLAND BY TUESDAY MORNING. INCREASING LIFT AND
MOISTURE ALONG AND IN ADVANCE OF THIS WAVE WILL LEAD TO INCREASING
RAIN CHANCES FROM SOUTHWEST TO NORTHEAST ON MONDAY...WHICH WILL THEN
CONTINUE RIGHT THROUGH MONDAY NIGHT. WILL HAVE MID-HIGH LIKELY POPS
IN PLAY FOR BOTH MONDAY AND MONDAY NIGHT...WITH A CONSENSUS OF THE
AVAILABLE MODELS INDICATING POTENTIAL RAINFALL AMOUNTS OF ONE HALF
TO THREE QUARTERS OF AN INCH OVER THE 24 HOUR PERIOD. OVER THAT TIME
FRAME...WE SHOULD BE ABLE TO HANDLE SUCH AMOUNTS WITHOUT MUCH
DIFFICULTY.
TUESDAY AND TUESDAY NIGHT...THE MODELS ARE STARTING TO COME INTO
SOMEWHAT BETTER AGREEMENT ON THE DEPARTURE OF THIS SYSTEM TO OUR
EAST...THOUGH THERE ARE STILL SIGNIFICANT TIMING DIFFERENCES AS TO
HOW QUICKLY THIS OCCURS. THE 12Z GFS HAS SPED UP CONSIDERABLY WITH
THIS PROCESS AND IS NOW ALONG THE LINES OF THE PAST SEVERAL RUNS OF
THE GEM GLOBAL...BOTH OF WHICH FAIRLY QUICKLY TAPER OFF THE PRECIP
FROM WEST TO EAST DURING TUESDAY. IN THE OTHER CAMP ARE THE ECMWF
AND NAM...BOTH OF WHICH ARE SLOWER AND DON'T TAPER OFF THE PRECIP
UNTIL TUESDAY NIGHT. AT THIS POINT WILL ELECT TO AIM TOWARD MORE OF
A COMPROMISE SCENARIO THAT ALSO TAKES INTO ACCOUNT OUR EXISTING
CONTINUITY...WITH LIKELY POPS TO START THE DAY ON TUESDAY...THEN
SLOWLY TAPERING OFF TO THE HIGH AND MID CHANCE RANGES THROUGH THE
COURSE OF THE DAY AND TUESDAY NIGHT.
WITH REGARD TO PTYPE...ALL FOUR OF THE ABOVE MODELS SHOW 850 MB
TEMPS REMAINING AT -2C OR HIGHER OVER THE BULK OF THE AREA THROUGH
THE DAY ON TUESDAY...WITH ONLY SOME OF THESE INDICATING SOME -2C TO
-4C READINGS STARTING TO PUSH INTO EXTREME FAR WESTERN SECTIONS LATE
IN THE DAY. COUPLED WITH EXPECTED BOUNDARY LAYER TEMPS IN THE
LOW-MID 40S AND AN OVERALL DIMINISHING TREND FROM WEST TO
EAST...THIS SHOULD ALLOW FOR THE PRECIP TO REMAIN IN THE FORM OF ALL
LIQUID THROUGH THE DAY...WHEN A FEW ADDITIONAL TENTHS OF AN INCH OF
RAINFALL WILL BE POSSIBLE. FURTHER COOLING OF THE COLUMN TUESDAY
NIGHT WILL THEN ALLOW FOR WHATEVER REMAINING PRECIP TO MIX WITH OR
TRANSITION TO WET SNOW...HOWEVER QPF FORECASTS FOR THIS PERIOD LOOK
TO BE RATHER LIGHT AT NO MORE THAN A TENTH OF AN INCH...WHICH WOULD
RESULT IN PRACTICALLY NEGLIGIBLE ACCUMULATIONS.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UNFORTUNATELY...CONSIDERABLE FORECAST UNCERTAINTY PERSISTS IN THE
EXTENDED RANGES IN THE FORECAST...AND AS A RESULT FORECAST
CONFIDENCE IN THIS PERIOD REMAINS BELOW AVERAGE.
LOOKING AT THE VARIOUS GUIDANCE PACKAGES...THE ECMWF PROBABLY
REMAINS THE MOST CONSISTENT OF THE MEDIUM RANGE MODELS DURING THIS
PERIOD...THOUGH EVEN IT EXHIBITS SOME CONTINUITY PROBLEMS LATE IN
THE WEEK. MUCH LIKE ITS PREVIOUS RUNS...IT STARTS OFF THE PERIOD
WITH SEASONABLY COLDER CONDITIONS FOR BOTH WEDNESDAY AND THURSDAY AS
ANOTHER WAVE OF LOW PRESSURE DEVELOPS AND LIFTS NORTHEAST WELL
OFFSHORE OF THE MID ATLANTIC COAST. ACROSS OUR AREA...850 MB TEMPS
OF -8C TO -10C AND A GENERAL WEST-NORTHWESTERLY TO WESTERLY FLOW
WOULD LEAD TO THE POTENTIAL FOR AT LEAST SOME LIMITED LAKE SNOWS
EAST AND SOUTHEAST OF THE LAKES...ALONG WITH SOME SCATTERED SNOW
SHOWERS ELSEWHERE. THIS IS THEN FOLLOWED BY SIGNIFICANT WARM
ADVECTION THURSDAY NIGHT AND FRIDAY IN ADVANCE OF ANOTHER
SIGNIFICANT STORM SYSTEM LIFTING NORTHEAST ACROSS THE MISSISSIPPI
VALLEY AND GREAT LAKES...WHICH WOULD BRING ANOTHER WARMUP AND SOME
RAIN TO THE REGION ON SATURDAY...WITH MUCH COLDER AIR THEN IN THE
OFFING FOR JUST BEYOND THE END OF THE PERIOD. IN CONTRAST...ITS
PREVIOUS 00Z RUN WAS MUCH WEAKER AND FASTER WITH THIS WAVE...WITH
THE COLDER AIR AND RESULTANT LAKE SNOW POTENTIAL ARRIVING IN TIME
FOR SATURDAY.
IN SHARP CONTRAST TO THIS IS THE GFS...WHICH AFTER TRENDING TOWARD
THE OLDER 00Z ECMWF BROKE ANY AND ALL CONTINUITY WITH TODAY'S 12Z
RUN. MUCH LIKE YESTERDAY'S GEM GLOBAL...THE LATEST GFS NOW DEVELOPS
THE SUBSEQUENT WAVE OF LOW PRESSURE OVER THE TENNESSEE VALLEY
WEDNESDAY...THEN RAPIDLY DEEPENS THIS FEATURE AS IT LIFTS ACROSS THE
MID ATLANTIC STATES WEDNESDAY THROUGH FRIDAY. THIS WOULD RESULT IN
ANOTHER SHOT OF MILDER AIR AND ROUND OF RAIN MID WEEK...FOLLOWED BY
A TRANSITION TO A GENERAL SYNOPTIC SNOWFALL ON THURSDAY AS COLDER
AIR INFILTRATES THE REGION BEHIND THE DEPARTING LOW. AFTER THE
DEPARTURE OF THIS SYSTEM...THE GFS GENERALLY LEAVES US UNDER A
GENERAL WESTERLY FLOW OF COLD AIR THROUGH THE END OF THE WEEK...WITH
SCATTERED SNOW SHOWER/LAKE SNOW POTENTIAL PERSISTING THROUGH FRIDAY
AND SATURDAY. AT THIS TIME...DO NOT HAVE MUCH FAITH IN THE CURRENT
GFS SOLUTION CONSIDERING ITS DRAMATIC BREAK FROM ITS PREVIOUS
CONTINUITY...AND THE LACK OF SUPPORT FROM THE OTHER MEDIUM RANGE
MODELS AND THE MAJORITY OF THE CURRENT/PREVIOUS GEFS ENSEMBLE
MEMBERS.
AS FOR THE CANADIAN GEM...IT TENDS TO MORE CLOSELY RESEMBLE THE
ECMWF EARLY IN THE PERIOD...ALBEIT WITH A MORE WESTERLY TRACK AND
SOMEWHAT WARMER AIR IN PLACE ACROSS OUR AREA. THIS WOULD REDUCE THE
POTENTIAL FOR ANY LAKE EFFECT WEDNESDAY AND THURSDAY...WITH THE
WESTERN EDGE OF THE COASTAL LOW'S PRECIP SHIELD POSSIBLY BRUSHING
OUR SOUTHEASTERN PERIPHERY WITH A LITTLE LIGHT SNOW. FOLLOWING THE
PASSAGE OF THIS SYSTEM...A WESTERLY TO WEST-NORTHWESTERLY FLOW OF
SIGNIFICANTLY COLDER AIR STILL LOOKS TO OVERSPREAD THE REGION LATER
IN THE WEEK...WHICH WOULD AGAIN LEAD TO A PERIOD OF SCATTERED SNOW
SHOWERS/LAKE SNOWS DOWNWIND OF THE LAKES.
AT THIS POINT...FEEL THE BEST COURSE OF ACTION IS TO STICK CLOSER TO
OUR CONTINUITY...HPC MEDIUM RANGE PREFERENCES...AND PREVIOUS RUNS OF
THE ECMWF/GFS...WHICH HAD BETTER CONSISTENCY AND STILL HAVE BETTER
SUPPORT AMONG THE NEW 12Z GEFS ENSEMBLE MEMBERS. AS SUCH...WILL
STILL INDICATE AN OVERALL RETURN TO COLDER CONDITIONS THROUGH THE
PERIOD...WHICH IS REALLY STILL THE OVERALL THEME AMONGST ALL OF THE
DIFFERING SOLUTIONS. AS FOR ANY SCATTERED SNOW SHOWER/LAKE SNOW
POTENTIAL...THIS WILL BE KEPT IN PLACE FOR BOTH WEDNESDAY AND
THURSDAY...AND AGAIN FOR SATURDAY AFTER THE PASSAGE OF A WEAKER
SURFACE WAVE FRIDAY/FRIDAY NIGHT. GIVEN CURRENT UNCERTAINTIES AND
THE OVERALL TIME FRAME...HAVE REFLECTED THIS POTENTIAL WITH NO
HIGHER THAN LOW-MID RANGE CHANCE POPS AT THIS TIME.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE OVER THE REGION WILL ALLOW FOR VFR CONDITIONS TO
PREVAIL THROUGHOUT THE FORECAST PERIOD. HIGH CLOUDS WILL MOVE ACROSS
THE AREA AND INCREASE IN COVERAGE THROUGH THE EVENING HOURS AHEAD OF
A DEVELOPING FRONTAL SYSTEM OVER THE UPPER MIDWEST. MID LEVEL CIGS
WILL HAVE THE LIKELIHOOD OF DEVELOPING BY THE END OF THE TAF PERIOD.
A LOW LEVEL JET AHEAD OF THIS SAME SYSTEM WILL MOVE ACROSS WESTERN
NEW YORK TONIGHT BRINGING THE THREAT OF LLWS STARTING AROUND
03-06Z AND LASTING THROUGH 12-15Z SUNDAY MORNING.
OUTLOOK...
SUNDAY...MAINLY VFR WITH A CHANCE OF AFTERNOON RAIN SHOWERS.
MONDAY AND MONDAY NIGHT...MVFR/IFR WITH RAIN LIKELY.
TUESDAY AND WEDNESDAY...MVFR WITH RAIN OR SNOW POSSIBLE.
THURSDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS EAST OF THE
LAKES.
&&
.MARINE...
HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL GRADUALLY SHIFT OFF
SHORE THROUGH SUNDAY. THIS WILL RESULT IN THE SOUTHERLY FLOW
INCREASING ACROSS THE REGION TONIGHT AND SUNDAY...AHEAD OF A
DEVELOPING LOW MOVING INTO THE UPPER MIDWEST AND WESTERN GREAT
LAKES. WIND AND WAVE CONDITIONS WILL REACH SMALL CRAFT LEVELS
OVERNIGHT ALONG THE EASTERN END OF LAKE ERIE AND ALONG THE EASTERN
END OF LAKE ONTARIO...ESPECIALLY CLOSE TO THE MOUTH OF THE SAINT
LAWRENCE RIVER.
THE PRESSURE GRADIENT WILL REMAIN TIGHT ENOUGH SUNDAY TO CONTINUE
SMALL CRAFT CONDITIONS ALONG THESE SAME AREAS. ALTHOUGH THE
SOUTHERLY WIND DIRECTION WILL FAVOR HIGHER WAVE CONDITIONS WELL OF
SHORE...WINDS MAY BECOME STRONG ENOUGH THE CREATE HAZARDOUS
CONDITIONS FOR REMAINING NEAR SHORE AREAS DURING THE DAY SUNDAY.
A COLD FRONT LOOKS TO SLIDE THROUGH SUNDAY EVENING AND WINDS
DIMINISH BEHIND THE FRONT...WHICH WILL IMPROVE CONDITIONS ALONG THE
NEARSHORES. A DEVELOPING NORTH NORTHEAST FLOW COULD BRING SMALL
CRAFT CONDITIONS ALONG THE WESTERN ONTARIO NEARSHORES LATER MONDAY
INTO TUESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 1 AM EST MONDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 PM
EST SUNDAY FOR LOZ045.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Dec 3, 5:03 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 503 AM EST SAT DEC 3 2011 NYZ001>008-010>014-019>021-085-041015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 503 AM EST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-041015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 503 AM EST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.